Why Did One Eye Swell After It Was Placed Only in Cheeks?
- Asked by chitony
- 1 year ago
Please advise. I had juvederm injected in my cheek bone area (1/2 syringe/ side). 4 months later, I had additional juvederm (1/2 syringe/side) injected into the front of my cheeks to add more volume in the apple of the cheek. The 1st go with juvederm was flawless. The day following the 2nd round of juvederm, I noticed a small bump developing under my left eye. Dr. said it was likely vein trauma & would resolve. 3 days later, I developed a bag under the eye. 7 weeks later, still have bag. HELP!
Juvederm and swelling
It is very difficult to answer your question without first viewing pre and post-treatment photo's. You should consider posting these for better assessment of the area.
Swelling 7 weeks after procedure unlikely to be vein trauma
Under eye swelling 7 weeks post-injection is unlikely to be from vein trauma, especially if there is no associated bruising. Juvederm has strong water attracting properties, which may be the cause of your swelling. I favor Restylane in the lower lid/upper cheek area because of Juvederm's water-attracting property. However, depending on where the product was placed, the channels that normally drain the fluid from your eyes (lymphatics) may also be compromised. This is likely a contributing factor since you had Juvederm initially without difficulty, and your current eye swelling is on one side. A deeper injection will help prevent this in the future. While the Juvederm will eventually dissolve on its own, you may be waiting many months for this to occur. For this reason, I recommend re-visiting your provider for possible hyaluronidase. This will dissolve the remaining Juvederm and hopefully improve the swelling.
Probably small hemorrage and swelling response
This is probably small hemorrage and swelling response to the juvederm. At this point the best you can do is be patient and wait. If by 2 to 3 weeks you haven't seen any improvement, contact your doctor again. He/she may want to inject enzyme to dissolve the Juvederm.
Web reference: http://seattleface.com/html/dr_amadi.php
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.